Alert archive / Kentucky / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Paducah, KY

February 27, 20114 states

NWS Paducah, KY issued this flash flood watch at Feb 27, 2011, 1:21 AM CST for 4 states. It took effect at Feb 27, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 1:21 AM CST (07:21 UTC)
In effect from
Feb 27, 2011, 9:00 PM CST
Expired
Feb 28, 2011, 9:25 AM CST
In force
12 hr
Issued by
NWS Paducah, KY
Flood severity
None
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS63 KPAH 270721
FFAPAH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PADUCAH KY
121 AM CST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL POSSIBLE THIS EVENING THROUGH MIDDAY
MONDAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271800-
/O.NEW.KPAH.FF.A.0002.110228T0300Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
121 AM CST SUN FEB 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM THIS EVENING THROUGH NOON
MONDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ILLINOIS...
 SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI...
 INCLUDING THE FOLLOWING AREAS...IN SOUTHERN ILLINOIS...
 ALEXANDER...EDWARDS...FRANKLIN...GALLATIN...HAMILTON...
 HARDIN...JACKSON...JEFFERSON...JOHNSON...MASSAC...PERRY IL...
 POPE...PULASKI...SALINE...UNION IL...WABASH...WAYNE IL...WHITE 
 AND WILLIAMSON. IN SOUTHWEST INDIANA...GIBSON...PIKE...POSEY...
 SPENCER...VANDERBURGH AND WARRICK. IN WESTERN KENTUCKY...
 BALLARD...CALDWELL...CALLOWAY...CARLISLE...CHRISTIAN...
 CRITTENDEN...DAVIESS...FULTON...GRAVES...HENDERSON...HICKMAN...
 HOPKINS...LIVINGSTON...LYON...MARSHALL...MCCRACKEN...MCLEAN...
 MUHLENBERG...TODD...TRIGG...UNION KY AND WEBSTER. IN SOUTHEAST 
 MISSOURI...BOLLINGER...BUTLER...CAPE GIRARDEAU...CARTER...
 MISSISSIPPI...NEW MADRID...PERRY MO...RIPLEY...SCOTT...
 STODDARD AND WAYNE MO.

* FROM THIS EVENING THROUGH MONDAY MORNING

* PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY THROUGH
  MIDDAY MONDAY. EVEN THOUGH RAINFALL AMOUNTS OF ONLY 1 TO 2
  INCHES ARE EXPECTED...IT WILL BE FALLING ON SATURATED SOIL SO IT
  WONT TAKE AS MUCH TO PRODUCE FLOODING. ISOLATED HIGHER AMOUNTS
  CANNOT BE RULED OUT IN SELECTED AREAS. THE TIME FRAME OF GREATEST
  THREAT WILL BE FROM 9 PM THIS EVENING THROUGH MIDDAY MONDAY.

* FLOODED ROADWAYS AND STANDING WATER ON MAJOR THOROUGHFARES COULD
  IMPACT TRAVEL ACROSS THE WATCH AREA. CREEK AND STREAM RISES MAY
  OCCUR QUICKLY IN AREAS RECEIVING REPEAT HEAVY RAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JP
4 follow-up statements
166 
WGUS63 KPAH 271954
FFAPAH

FLOOD WATCH
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL POSSIBLE THIS EVENING THROUGH MIDDAY
MONDAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281030-
/O.CON.KPAH.FF.A.0002.110228T0300Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
154 PM CST SUN FEB 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM CST THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND 
  WESTERN KENTUCKY.

* FROM 9 PM CST THIS EVENING THROUGH MONDAY MORNING

* PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY 
  THROUGH MIDDAY MONDAY. EVEN THOUGH RAINFALL AMOUNTS OF ONLY 1 
  TO 2 INCHES ARE EXPECTED...IT WILL BE FALLING ON SATURATED 
  SOIL SO IT WONT TAKE AS MUCH TO PRODUCE FLOODING. ISOLATED 
  HIGHER AMOUNTS CANNOT BE RULED OUT IN SELECTED AREAS. THE TIME 
  FRAME OF GREATEST THREAT WILL BE FROM 9 PM THIS EVENING 
  THROUGH MIDDAY MONDAY. 

* FLOODED ROADWAYS AND STANDING WATER ON MAJOR THOROUGHFARES 
  COULD IMPACT TRAVEL ACROSS THE WATCH AREA. CREEK AND STREAM 
  RISES MAY OCCUR QUICKLY IN AREAS RECEIVING REPEAT HEAVY RAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
734 
WGUS63 KPAH 280414
FFAPAH

FLOOD WATCH
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL POSSIBLE THIS EVENING THROUGH MIDDAY
MONDAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281200-
/O.CON.KPAH.FF.A.0002.000000T0000Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1014 PM CST SUN FEB 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND
  SOUTHEAST MISSOURI.

* THROUGH MONDAY MORNING

* SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST
  MISSOURI AND SOUTHERN ILLINIOS INTO THE EARLY MORNING HOURS
  MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
  STORMS. A LINE OF SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL
  IS EXPECTED TO MOVE EASTWARD THROUGH THE AREA FROM 2 AM TONIGHT
  THROUGH DAYBREAK. MODERATE RAINFALL WILL CONTINUE BEHIND THE
  LINE THROUGH MONDAY MORNING. 

  RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH MONDAY
  MORNING. IT WILL BE FALLING ON SATURATED SOIL SO IT WONT TAKE
  MUCH TO PRODUCE FLOODING. ISOLATED HIGHER AMOUNTS CANNOT BE  
  RULED OUT IN SELECTED AREAS. THE TIME FRAME OF GREATEST THREAT
  WILL BE FROM 2 AM TO 8 AM MONDAY.

* FLOODED ROADWAYS AND STANDING WATER ON MAJOR THOROUGHFARES COULD
  IMPACT TRAVEL ACROSS THE WATCH AREA. EARLY MORNING COMMUTERS
  SHOULD BE ESPECIALLY CAUTIOUS. CREEK AND STREAM RISES MAY OCCUR
  QUICKLY IN AREAS RECEIVING REPEAT HEAVY RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
570 
WGUS63 KPAH 281210
FFAPAH

FLOOD WATCH
NATIONAL WEATHER SERVICE PADUCAH KY
610 AM CST MON FEB 28 2011

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MIDDAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>008-010-011-013>016-
018>020-MOZ076-086-087-100-107>112-114-281315-
/O.CAN.KPAH.FF.A.0002.000000T0000Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CRITTENDEN-LYON-CALDWELL-UNION KY-WEBSTER-
HOPKINS-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MARION...EDDYVILLE...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HENDERSON...OWENSBORO...CALHOUN...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
610 AM CST MON FEB 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI HAS
BEEN CANCELLED. THE HEAVIER PRECIPITATION HAS MOVED OUT OF THE
AREA. 

$$

KYZ009-012-017-021-022-281800-
/O.CON.KPAH.FF.A.0002.000000T0000Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLOWAY-TRIGG-CHRISTIAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MURRAY...CADIZ...HOPKINSVILLE...
GREENVILLE...ELKTON
610 AM CST MON FEB 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN KENTUCKY...INCLUDING THE FOLLOWING 
 AREAS...CALLOWAY...CHRISTIAN...MUHLENBERG...TODD AND TRIGG.

* UNTIL NOON CST TODAY

* SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
  SOUTHERN PENNYRILE REGION OF WESTERN KENTUCKY THROUGH THE
  MORNING HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
  THESE STORMS. 

 RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH THIS MORNING.
IT WILL BE FALLING ON SATURATED SOIL SO IT WONT TAKE MUCH TO
PRODUCE FLOODING. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT IN
SELECTED AREAS. 

$$
160 
WGUS63 KPAH 281525
FFAPAH

FLOOD WATCH
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CST MON FEB 28 2011

KYZ009-012-017-021-022-281630-
/O.CAN.KPAH.FF.A.0002.000000T0000Z-110228T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLOWAY-TRIGG-CHRISTIAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MURRAY...CADIZ...HOPKINSVILLE...
GREENVILLE...ELKTON
925 AM CST MON FEB 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN KENTUCKY HAS BEEN
CANCELLED. 

HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. WHILE SCATTERED
SHOWERS WILL CONTINUE...ADDITIONAL RAINFALL IS NOT EXPECTED TO BE
ENOUGH FOR FLASH FLOODING.

$$

YORK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Feb 26, 5:54 PM CST, 7 hours 27 minutes earlier.

Area forecast discussion, Feb 26, 5:54 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
554 PM CST SAT FEB 26 2011

.UPDATE...
UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE. THE DISCUSSION
SECTION IS UNCHANGED FROM THE 247 PM PRODUCT ISSUANCE.

&&

.DISCUSSION...
WE HAVE AN EM CONFERENCE CALL SCHEDULED FOR 3 PM. WILL KEEP THIS
SHORT. WE HAVE DETAILS ABOUT THE UPCOMING SEVERE WX POTENTIAL ON
OUR WEB SITE AND IN OUR SPECIAL WEATHER STATEMENT PRODUCT. FOR
TONIGHT...CLOUDS CONTINUE TO TRY AND CLEAR FROM THE SOUTH...BUT
THE CLEARING IS OFFSET BY HIGH LEVEL MOISTURE STREAMING EAST INTO THE
AREA. SO WILL KEEP IT PESSIMISTIC ON THE CLOUD COVER TONIGHT.
WARM FRONTAL SURGE AND INCREASING INSTABILITY FROM THE SOUTH AFTER
MIDNIGHT SHOULD SUPPORT CONVECTION ACROSS THE SOUTHERN 1/3 OF THE
AREA. KEPT WITH OUR INCREASING CHANCE OF SHOWERS AND STORMS AS
A RESULT. THE ACTIVITY SHOULD CONTINUE INTO SUNDAY MORNING THEN
SHIFT OFF TO THE EAST WITH THE BETTER LOW LEVEL JET AND DEPARTING
MID LEVEL SUPPORT. MAY BE SOME DOWN TIME IN THE AFTERNOON AND
EARLY EVENING AS WE WAIT FOR THE LOW/MID LEVEL JET TO CRANK UP
SUNDAY NIGHT AS THE NEXT WAVE APPROACHES. WILL CONTINUE WITH LOW
POPS THOUGH...AS IT WILL REMAIN UNSETTLED.

AT THIS TIME...AM GOING TO HOLD ON ISSUING A FLOOD OR FLASH FLOOD
WATCH. NOT ENOUGH CONSENSUS IN THE MODELS TO PIN POINT BEST QPF
AXIS PLACEMENT. AMOUNTS ARE GENERALLY 1/2 TO 1 INCH...ALTHOUGH I
EXPECT SOME AMOUNTS TO MAYBE REACH 1 TO 1 1/2 INCHES. WILL BRIEF
THE EVENING SHIFT...AND PERHAPS SOMETHING WILL BE DECIDED ON THE
MID SHIFT TONIGHT...SHOULD THE MODELS LATCH ON TO SOME CONSISTENT
SIGNAL.

PARAMETERS STILL IN PLACE FOR A POTENTIALLY SIGNIFICANT SEVERE
WEATHER EVENT SUNDAY NIGHT INTO EARLY MONDAY MORNING. GENERALLY
AM GOING WITH A MODEL CONSENSUS...AS TRUST IN ANY ONE PARTICULAR
MODEL IS NOT HIGHER THAN ANOTHER. EXPECT THE SURFACE LOW TRACK
TO RUN FROM SW KANSAS SUNDAY EVENING TO NEAR KSTL BY MONDAY
MORNING WITH ANOTHER LOW FARTHER NORTHEAST INTO THE GREAT LAKES
AREA. WILL CONTINUE WITH LIKELY TO CATEGORICAL POPS AND USE
SEVERE WORDING IN THE GRIDS.

POPS SHOULD TAPER OFF MONDAY AFTERNOON. MAY BE RATHER BREEZY THROUGH
THE DAY MONDAY IN THE WAKE OF THE DEPARTING LOW. QUIET WX TO
FOLLOW WITH HIGH PRESSURE IN CONTROL THROUGH THE MID WEEK PERIOD.
MODELS STILL SHOW A CONSISTENT SIGNAL FOR THE LATE WEEK
PERIOD...OFFERING UP A CHANCE OF SHOWERS. SO FEW CHANGES IN THE
LONG TERM...BASED ON THE OPS GFS/ECMWF AND ENSEMBLES.

&&

.AVIATION...
CEILINGS OVER ALL TAF SITES HAVE FINALLY LIFTED CLEARLY INTO VFR
TERRITORY IN THE LAST HOUR OR TWO. THE VFR CEILINGS WILL LIKELY
PREVAIL INTO THE OVERNIGHT HOURS...WITH SOLID HIGH CLOUD OVER THE
TOP.

A SIGNIFICANT INCREASE IN MOISTURE WILL SURGE NORTHWARD OVER THE
AREA LATE TONIGHT AND THROUGH THE DAY SUNDAY. IT APPEARS THAT ANY
THUNDERSTORMS ASSOCIATED WITH THE INITIAL SURGE STRADDLING 12Z WILL
STAY SOUTHEAST OF THE TAF SITES...GENERALLY OVER WEST KENTUCKY. MVFR
CEILINGS DO LOOK LIKE A GOOD BET THOUGH...AS THIS MOISTURE
OVERSPREADS THE AREA BEGINNING AROUND 08Z.

IFR CEILINGS WILL BE POSSIBLE PRIMARILY AT KEVV AND KOWB DURING THE
AFTERNOON HOURS SUNDAY...BUT WAS NOT CONFIDENT ENOUGH TO MENTION IN
THE TAFS AT THIS TIME. ALSO SEE SOME REASONABLE SIGNAL FOR AT LEAST
SOME SCATTERED SHOWERS THROUGHOUT THE AREA DURING THE LATE MORNING
AND AFTERNOON. MAY EVEN SEE A FEW THUNDERSTORMS IN THE KEVV AND KOWB
AREAS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 26, 10:26 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1026 PM CST SAT FEB 26 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1026 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST AFTER 3 AM ALONG AND
SOUTH OF A DONIPHAN MISSOURI TO BARDWELL AND CALHOUN KENTUCKY
LINE. ANY THUNDERSTORMS THAT DEVELOP TONIGHT ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
STORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE
NIGHT...THEN EXIT THE REGION FROM WEST TO EAST MONDAY MORNING.
DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE. REFER TO
THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS.

THERE IS SOME POTENTIAL FOR FLASH FLOODING SUNDAY NIGHT AND EARLY
MONDAY. REFER TO THE HYDROLOGIC OUTLOOK FOR MORE DETAILS.

MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTEM RIVERS...SUCH AS
THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE STRONGLY ENCOURAGED TO MONITOR LATER FORECASTS
CONCERNING THE STORMS SUNDAY NIGHT AND MONDAY.

In the hours before

Special weather statement, Feb 26, 7:59 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CST SAT FEB 26 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
759 PM CST SAT FEB 26 2011

...ANOTHER ROUND OF SEVERE STORMS POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING...

ANOTHER STRONG STORM SYSTEM IS FORECAST TO TRACK NORTHEAST ACROSS THE
PLAINS SUNDAY EVENING TO THE OHIO VALLEY BY MIDDAY MONDAY. STRONG
WINDS ALOFT AND UNSTABLE ATMOSPHERIC CONDITIONS COULD LEAD TO
LOCALLY SEVERE STORMS. THE POTENTIAL FOR SEVERE STORMS APPEARS
GREATEST FROM LATE SUNDAY NIGHT INTO THE EARLY MORNING HOURS ON
MONDAY. LARGE HAIL...DAMAGING WINDS...AND PERHAPS TORNADOES ARE
POSSIBLE.

COMPARED TO THE THURSDAY EVENING STORM SYSTEM...THE POTENTIAL FOR
SEVERE WEATHER APPEARS SOMEWHAT HIGHER. THE POTENTIAL FOR SEVERE
WEATHER WILL EXTEND FARTHER NORTH ACROSS THE REMAINDER OF SOUTHEAST
MISSOURI AND WESTERN KENTUCKY...AS WELL AS SOUTHWEST INDIANA AND
SOUTHERN ILLINOIS.

LATE NIGHT EVENTS ARE PARTICULARLY DANGEROUS BECAUSE MANY PEOPLE ARE
UNAWARE OF THEIR SITUATION UNTIL IT IS TOO LATE. IN ADDITION...DUE
TO THE EXPECTED VERY FAST NORTHEAST MOTION OF THE STORMS...YOU WILL
HAVE LESS TIME THAN YOU THINK TO TAKE APPROPRIATE ACTION. REVIEW
YOUR EMERGENCY PLAN NOW AND BE PREPARED TO ACT QUICKLY WHEN THE
STORMS APPROACH.

STAY TUNED FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE
WEATHER OUTBREAK. DETAILS CONCERNING THE TIMING AND TYPE OF STORMS
WILL BECOME MORE CLEAR AS THE EVENT DRAWS CLOSER.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 11:11 AM CSTRiver Flood WarningPAHSpencer22 days
Feb 27, 11:11 AM CSTRiver Flood WarningPAHHardin, Pope29 days

Nearby

Flash Flood Watches in Kentucky, 2011Flash Flood Watches in Illinois, 2011Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.